MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a liver access and biopsy set was used on (b)(6) 2019 in an (b)(6) male patient during a transjugular liver biopsy.As reported by the user, as the sheath including the straight black catheter was advanced over the wire guide the catheter kinked.In an attempted to remove the catheter , the user felt resistance.With continued effort to remove the kinked catheter the user reported the "valve of the catheter" separated.The procedure was successfully completed with a new catheter set.The complaint device was returned to the manufacturer to aid in the investigation.Preliminary examination of the complaint device noted kinking, as was originally reported by the customer, however, the complaint device was also found to have a separated hub.The complaint device also displayed damage to the distal end of the sheath, which appeared to have been torn or shredded.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The stiffening cannula was returned inserted in the sheath, with the black catheter inserted in the cannula.Examination of the used device found the black catheter exited the distal tip of the sheath and appeared shredded.The hub of the catheter was separated from the flare and pushed down on the tubing.The stiffening cannula was removed and appeared undamaged.A fragment of the black catheter was present on the distal tip, suggesting the catheter shredded during attempted removal.The black catheter was stuck in the sheath, requiring the sheath to be destroyed in order to remove the catheter.The catheter tubing was found sheared near the distal tip.Dimensional analysis on relevant areas of the device found the devices were manufactured to specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8367216
Report Number1820334-2019-00118
Device Sequence Number1921264
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)211215(10)9386093
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2021
Device Model NumberN/A
Device Catalogue NumberLABS-100-J
Device Lot Number9386093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR